Hey this is my first time posting on this board, so I'd just like to say hi to everyone. I've been reading these boards for weeks, and have really found a lot of useful information, and have really enjoyed reading the boards.
I was just recently diagnosed with acne rosacea. I used to just have acne and have taken apo-tetra with tretinoin (aka retin-A or stieva-A) cream and that helped out a lot but dried up my skin and made it red. Then the doctor prescribed me apo-erythro with clindamycin (aka cleocin-T or dalacin T) which cleared up my skin pretty well until one day. All of a sudden my skin became really, really red and oily on my cheeks and I stopped using it.
Much of the redness went away but to this day my cheeks are still red and I still have partially oily skin. That was over a year ago that I stopped using the clindamycin. Since then my skin's been real sensitive and I can hardly wash with and cleansers even the mild ones without making my skin redder and oilier. I thought that I might have some sort of dermatitis maybe contact dermatitis, but the doctor said it was acne rosacea and prescribed me some topical and oral antibiotics.
I was just wondering if anyone has experienced anything similar to this. I would really appreciate any input from anybody who thinks they can help me, or that have any suggestions or who just have something to say. I want to try to heal my skin without the use of anymore medications, because that is why I am in this mess in the first place.
p.s. To anyone using clindamycin out there, use it properly and don't overuse it. Because by the last week or two of using it, I would end up using it twice a day, but maybe 4-6 hours apart because I would use it after showering in the mourning, then I would go excercise and workout, then come home and soon shower again and use it again. So just be careful.
I'm currently using Clindets wipes, which have clindamycin (and maybe something else) right in them. I've only been using them for about a week, and I've only ever had mild-moderate acne (a few whiteheads and blackheads, nothing severe). Usually when I use a new cream or medicine it seems to clear up m skin within the first couple days (even tho the doc says itll take a few weeks). Now, on clindets however, my skin isnt clearing up at all...in fact its ALMOST as if its gotten worse! I've got way more blackheads, and a different sort of red pimples on my cheeks, chin and nose, where they havent ever been before. I'm getting nervous about continuing the wipes, even tho it only has been a week and the doc says to wait. Now after reading ur post, Im worried this may happen to me!
Last edited by girlygirl11; 07-25-2004 at 08:14 AM.
For me, medecines always cleared up my acne quickly as well but usually really started irritating my skin after a month or so. If I were you I'd continue using the wipes for another week or so, and see if there is any improvement before you stop using them. Just make sure you don't wipe them too much on your face and try to make sure you use them as prescribed. Just out of curiosity, what cleanser do you use for your face?
I use Cetaphil 2x a day (morning and either afternoon or night) as a cleanser. Sometimes, when I'm at my cottage I use Neutrogena Oil Free Acne Wash, but that's because that's all I have up there.
My skin definately isnt getting better, and I really dont see how it WILL in a couple of weeks. I'm going to see my doctor sometime this week to see if she'll prescribe me something else to just CLEAR it once and for all (I'm thinking an oral med is best..?)